MAUDE Adverse Event Report: BARD SHANNON LIMITED 3005636544 BARD SOFT MESH; SURGICAL MESH

BARD SHANNON LIMITED 3005636544 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117011
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2017 - patient was diagnosed with bilateral direct inguinal hernia thereby underwent robotic assisted bilateral inguinal hernia repair with the implant of bard soft meshes (device #1 & #2) and was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralex st (device #3).Per operative notes, "the hernia was identified and the peritoneum was taken down from the anterior abdominal wall.A right inguinal hernia was identified and reduced and a bard soft mesh (device #1) was anchored to cooper's ligament.A left inguinal hernia was identified and reduced into abdomen.Another bard soft mesh (device #2) anchored medially to cooper's ligament.The incisional hernia was seen and the defect was covered with a ventralex st (device #3) was placed and sutured." (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent open repair with explant of ventralex st (device #3) and implant of ventrio st mesh (device #4).Per operative notes, "the previous mesh (device #3) noted with a recurrence inferiorly with preperitoneal fat.The mesh (device #3) was dissected off the fascia.The defect was seen and a ventrio st mesh (device #4) was secured and sutured.The mesh (device #4) was placed intra-abdominally." attorney alleges that the patient had pain, hernia recurrence, dissection of mesh and emotional injuries.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 4 months post implant of bard soft mesh, patient was diagnosed with hernia recurrence thereby underwent medical intervention.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.A review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-dec-2016) is considered to be a best estimate.This supplemental emdr represents the bard soft mesh (device #1).An additional emdr was submitted to represent the bard soft mesh (device #2) and supplemental emdr was submitted to represent the ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21593333
Report Number1213643-2025-090130
Device Sequence Number18360068
Product Code FTL
UDI-Device Identifier00801741030888
UDI-Public(01)00801741030888(17)211228(10)HUAZ0370
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number0117011
Device Lot NumberHUAZ0370
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight93 KG